Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at May 10, 2014, 1:02 PM MDT for El Paso County, Texas; 6 counties in New Mexico. It took effect at May 11, 2014, 10:00 AM MDT. It was in force for 10 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 1:02 PM MDT (19:02 UTC)
- In effect from
- May 11, 2014, 10:00 AM MDT
- Expired
- May 11, 2014, 8:01 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 78 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:30 PM MDT | NON-TSTM WND GST 57 | 22 Nw Tularosa, NM | ELEV 4085 FT WSMR |
| May 11, 2:30 PM MDT | NON-TSTM WND GST 54 | 19 Wnw Tularosa, NM | ELEV 4025 FT WSMR |
| May 11, 2:35 PM MDT | NON-TSTM WND GST 58 | 6 Ne El Paso, TX | ELEV 3905 FT AWS |
| May 11, 2:46 PM MDT | NON-TSTM WND GST 54 | 11 Ne Mescalero, NM | ELEV 7189 FT AWS |
| May 11, 2:50 PM MDT | NON-TSTM WND GST 64 | Salinas Peak, NM | ELEV 8933 FT WSMR |
| May 11, 3:00 PM MDT | NON-TSTM WND GST 55 | 10 Nne El Paso, TX | ELEV 3958 FT TCEQ |
| May 11, 3:15 PM MDT | NON-TSTM WND GST 60 | 20 Wnw Tularosa, NM | ELEV 4055 FT WSMR |
| May 11, 3:50 PM MDT | NON-TSTM WND GST 62 | 9 Nne El Paso, TX | |
| May 11, 3:53 PM MDT | NON-TSTM WND GST 52 | 13 Nne El Paso, TX | ELEV 4055 FT AWS |
| May 11, 3:59 PM MDT | NON-TSTM WND GST 54 | 12 E Redrock, NM | ELEV 6965 FT RAWS |
| May 11, 4:02 PM MDT | NON-TSTM WND GST 63 | Kelp, TX | ELEV 3918 FT ASOS |
| May 11, 4:21 PM MDT | NON-TSTM WND GST 54 | Ktcs, NM | ELEV 4858 FT ASOS |
| May 11, 4:29 PM MDT | NON-TSTM WND GST 51 | 7 Ne Steins, NM | NMDOT. MIN VIS 0.66 MILES. |
| May 11, 5:00 PM MDT | NON-TSTM WND GST 57 | 10 Nne El Paso, TX | ELEV 3958 FT TCEQ |
| May 11, 5:00 PM MDT | NON-TSTM WND GST 64 | Salinas Peak, NM | ELEV 8933 FT WSMR |
| May 11, 5:55 PM MDT | NON-TSTM WND GST 54 | Ksvc, NM | ELEV 5443 FT AWOS |
| May 11, 5:59 PM MDT | NON-TSTM WND GST 58 | 3 Ene Clint, TX | ELEV 3944 FT KVIA |
| May 11, 7:30 PM MDT | NON-TSTM WND GST 54 | 13 Nne El Paso, TX | ELEV 4055 FT AWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3566 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS74 KEPZ 101902 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 102 PM MDT SAT MAY 10 2014 ...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 35 TO 45 MPH IN AREA MOUNTAINS AND ALONG EAST SLOPES OF AREA MOUNTAINS...AND 30 TO 40 MPH WINDS ACROSS THE REST OF THE LOWLANDS. BY LATE AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST... ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING HOURS. NMZ401>403-408-412>416-TXZ419-111300- /O.UPG.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/ /O.NEW.KEPZ.HW.W.0004.140511T1600Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 102 PM MDT SAT MAY 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT:VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404>407-409>411-417-TXZ418-420>424-111300- /O.UPG.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/ /O.NEW.KEPZ.WI.Y.0018.140511T1600Z-140512T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 102 PM MDT SAT MAY 10 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
770 WWUS74 KEPZ 111256 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 656 AM MDT SUN MAY 11 2014 ...VERY STRONG WINDS RETURN TO THE REGION ON TODAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. ON TODAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY THIS AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 35 TO 45 MPH IN AREA MOUNTAINS AND ALONG EAST SLOPES OF AREA MOUNTAINS...AND 30 TO 40 MPH WINDS ACROSS THE REST OF THE LOWLANDS. BY LATE AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST... ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING HOURS. NMZ401>403-408-412>416-TXZ419-120300- /O.CON.KEPZ.HW.W.0004.140511T1600Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 656 AM MDT SUN MAY 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT:VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND A MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404>407-409>411-417-TXZ418-420>424-120300- /O.CON.KEPZ.WI.Y.0018.140511T1600Z-140512T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 656 AM MDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE IN DUST PRONE AREAS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
781 WWUS74 KEPZ 111601 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1001 AM MDT SUN MAY 11 2014 ...VERY STRONG WINDS RETURN TO THE REGION TODAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. TODAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS. BY THIS AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 35 TO 45 MPH OVER MUCH OF THE BORDERLAND WITH 30 TO 40 MPH WINDS OVER THE OTERO MESA AND HUDSPETH COUNTY. BY LATE AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST... ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING HOURS. NMZ404>407-409>411-TXZ418-120300- /O.UPG.KEPZ.WI.Y.0018.000000T0000Z-140512T0300Z/ /O.EXA.KEPZ.HW.W.0004.140511T1600Z-140512T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...DOWNTOWN... WEST EL PASO...UPPER VALLEY 1001 AM MDT SUN MAY 11 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT:VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM. * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILES OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE IN DUST PRONE AREAS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401>403-408-412>416-TXZ419-120300- /O.CON.KEPZ.HW.W.0004.000000T0000Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 1001 AM MDT SUN MAY 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT:VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM. * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND A MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE...MAINLY IN AREAS OF FAR WEST TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ417-TXZ420>424-120300- /O.CON.KEPZ.WI.Y.0018.000000T0000Z-140512T0300Z/ OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 1001 AM MDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO 1 TO 3 MILES WITH LOCAL AREAS UNDER 1 MILE AROUND LOCATIONS WITH RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
360 WWUS74 KEPZ 120201 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 801 PM MDT SUN MAY 11 2014 NMZ401>416-TXZ418-419-120315- /O.CAN.KEPZ.HW.W.0004.000000T0000Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 801 PM MDT SUN MAY 11 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS HAVE DIMINISHED TO AROUND 20 TO 30 MPH WITH A FEW HIGHER GUSTS. THE WINDS WILL DIMINISH TO NORTHWEST 10 TO 20 MPH LATE TONIGHT. $$ NMZ417-TXZ420>424-120315- /O.CAN.KEPZ.WI.Y.0018.000000T0000Z-140512T0300Z/ OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 801 PM MDT SUN MAY 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DIMINISHED TO 20 TO 25 MPH...AND WILL DIMINISH TO NORTHWEST 10 TO 20 MPH LATE TONIGHT. $$ HEFNER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at May 10, 3:48 AM MDT, 9 hours 14 minutes earlier.
Area forecast discussion, May 10, 3:48 AM MDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MDT SAT MAY 10 2014
.SYNOPSIS...
A STRONG WESTERLY FLOW ALOFT WILL RESULT IN WARM TEMPERATURES AND
BREEZY CONDITIONS ACROSS THE REGION THIS AFTERNOON. VERY WINDY
CONDITIONS AND BLOWING DUST ARE EXPECTED ON SUNDAY AS AN UPPER
LEVEL SYSTEM MOVES THROUGH THE STATE. A COLD FRONT WILL BRING
MUCH COOLER CONDITIONS TO THE AREA MONDAY AND TUESDAY WITH LOWLAND
TEMPERATURES MOSTLY IN THE 70S. DRY CONDITIONS...LOWER WIND SPEEDS
AND WARMING TEMPERATURES WILL OCCUR FOR THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...
STRONG WINDS WILL BE RETURNING TO THE BORDERLAND THIS WEEKEND. A
STRENGTHENING WESTERLY FLOW ALOFT...COMBINED WITH A SURFACE
TROUGH TO OUR EAST WILL RESULT IN BREEZY CONDITIONS FOR MOST AREAS
THIS AFTERNOON. AIR MASS REMAINS DRY WITH FEW CLOUDS EXPECTED.
TEMPERATURES WILL WARM BACK UP ABOVE NORMAL WITH UPPER 80S TO NEAR
90 POSSIBLE ACROSS THE LOWLANDS. WINDS WILL DIMINISH SOMEWHAT THIS
EVENING BUT COULD REMAIN LOCALLY GUSTY ALONG THE EAST SLOPES OF
AREA MOUNTAINS.
ON SUNDAY...A LARGE PACIFIC STORM SYSTEM WILL MOVE INLAND THROUGH
THE FOUR CORNERS REGION. STRONG WINDS ALONG THE SOUTHERN PART OF
THE TROUGH WILL MIX DOWN TO THE SURFACE OVER OUR AREA BY MID DAY.
THE APPROACH OF THE SYSTEM WILL ALSO DEEPEN THE SURFACE TROUGH TO
OUR EAST...TIGHTENING THE PRESSURE GRADIENT. BOTH FACTORS WILL
INCREASE WIND SPEEDS TO NEARLY WIND WARNING CRITERIA...THE 35 TO
45 MPH RANGE WITH GUSTS UP TO 55 MPH POSSIBLE. A HIGH WIND WATCH
REMAINS IN EFFECT FOR MID DAY SUNDAY THROUGH EARLY EVENING HOURS.
AREAS OF BLOWING DUST WILL ALSO OCCUR ACROSS THE DESERT LOWLANDS
REDUCING VISIBILITIES TO A MILE OR LESS IN DUST PRONE AREAS. WITH
DRY AIR IN PLACE...NO PRECIPITATION IS EXPECTED.
WIND SPEEDS WILL BEGIN TO DIMINISH SUNDAY NIGHT AND EARLY MONDAY AS
A COLD FRONT BEGINS PUSHING INTO THE AREA. WINDS WILL BE MAINLY
NORTHERLY AND STILL BREEZY MONDAY WITH AS MUCH AS 12 TO 18 DEGREES
OF COOLING. AFTERNOON HIGHS ARE EXPECTED TO BE IN THE 70S FOR THE
LOWLANDS. TUESDAY NIGHT WILL SEE A REINFORCING SHOT OF COLD AIR
FROM THE EAST AS A BACKDOOR COLD FRONT PUSHES WESTWARD. WINDS WILL
SHIFT AROUND TO THE EAST WITH LOCALLY GUSTY WINDS ALONG THE WEST
SLOPES OF AREA MOUNTAINS. TEMPERATURES WILL BE A FEW DEGREES
COOLER ON TUESDAY DUE TO THE ADDITIONAL COLD AIR ADVECTION.
FOR WEDNESDAY AND THE REMAINDER OF NEXT WEEK...A STRONG RIDGE OF
HIGH PRESSURE ON THE WEST COAST WILL DOMINATE THE FLOW PATTERN.
LOCALLY A NORTHWEST FLOW ALOFT WILL PERSIST WITH GENERALLY LIGHT
EAST TO SOUTHEAST WINDS AT THE SURFACE. TEMPERATURES WILL BEGIN A
WARMING TREND BACK TO NORMAL TEMPERATURES BY THE END OF THE WEEK
AND ABOVE NORMAL TEMPERATURES BY NEXT WEEKEND.
&&
.AVIATION...VALID 10/00Z-11/00Z...
A DRY WEST FLOW ALOFT WILL MAINTAIN VFR CONDITIONS WITH FEW250
THROUGH THE VALID PERIOD. WEST TO SOUTHWEST WINDS WILL INCREASE TO
15 TO 20 KNOTS THIS AFTERNOON...DIMINISHING SOMEWHAT AFTER 01Z.
STRONG WEST WINDS AND BLOWING DUST EXPECTED SUNDAY.
&&
.FIRE WEATHER...
A STRENGTHENING WEST FLOW ALOFT WILL RESULT IN HIGHER WIND SPEEDS ON
THIS AFTERNOON...WHICH ALONG WITH LOW HUMIDITY VALUES WILL ALLOW
FIRE WEATHER CONDITIONS TO APPROACH RED FLAG WARNING CRITERIA IN
THE AFTERNOON. A STORM SYSTEM WILL MOVE THROUGH NEW MEXICO ON
SUNDAY WITH STRONG WINDS EXPECTED. WITH THE STRONGER WINDS AND
CONTINUED LOW HUMIDITY VALUES...RED FLAG WARNING CRITERIA WILL BE
MET BY MID DAY AND WILL PERSIST INTO THE EARLY EVENING HOURS ON
SUNDAY. BLOWING DUST IS EXPECTED ACROSS THE DESERT LOWLANDS.
THE SYSTEM WILL EXIT THE REGION SUNDAY NIGHT WITH A STRONG COLD
FRONT LOWERING TEMPERATURES 12 TO 18 DEGREES MONDAY AND TUESDAY.
WINDS WILL DIMINISH IN SPEEDS AND SHIFT AROUND TO THE EAST BEHIND
THE FRONT. THE FLOW PATTERN ALOFT FOR THE REMAINDER OF NEXT WEEK
WILL DOMINATED BY A RIDGE OF HIGH PRESSURE ON THE WEST COAST WHICH
WILL KEEP THE LOCAL REGION UNDER A WEAKER NORTHWEST FLOW THROUGH THE
END OF THE WEEK. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH MID
WEEK WITH WARMING CONDITIONS LATE. THE AIR MASS WILL REMAIN DRY WITH
LOW HUMIDITY VALUES AND MODEST TO POOR OVERNIGHT RECOVERIES
CONTINUING THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 90 67 89 61 76 / 0 0 0 0 0
SIERRA BLANCA 91 57 88 56 83 / 0 0 0 0 0
LAS CRUCES 88 58 87 52 73 / 0 0 0 0 0
ALAMOGORDO 87 60 85 51 72 / 0 0 0 0 0
CLOUDCROFT 67 43 66 36 54 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 86 58 85 50 68 / 0 0 0 0 0
SILVER CITY 80 52 74 41 65 / 0 0 0 0 0
DEMING 89 53 83 47 73 / 0 0 0 0 0
LORDSBURG 84 53 80 47 73 / 0 0 0 0 0
WEST EL PASO METRO 89 63 87 59 76 / 0 0 0 0 0
DELL CITY 88 53 87 51 76 / 0 0 0 0 0
FORT HANCOCK 95 61 94 61 83 / 0 0 0 0 0
LOMA LINDA 84 53 81 52 68 / 0 0 0 0 0
FABENS 93 60 91 57 80 / 0 0 0 0 0
SANTA TERESA 89 58 87 55 75 / 0 0 0 0 0
WHITE SANDS HQ 86 65 86 60 75 / 0 0 0 0 0
JORNADA RANGE 86 48 86 45 75 / 0 0 0 0 0
HATCH 86 56 87 50 73 / 0 0 0 0 0
COLUMBUS 87 61 83 53 82 / 0 0 0 0 0
OROGRANDE 89 56 87 52 78 / 0 0 0 0 0
MAYHILL 73 49 72 40 56 / 0 0 0 0 0
MESCALERO 74 46 72 38 59 / 0 0 0 0 0
TIMBERON 73 43 69 39 59 / 0 0 0 0 0
WINSTON 76 49 71 40 61 / 0 0 0 0 0
HILLSBORO 80 58 76 50 66 / 0 0 0 0 0
SPACEPORT 85 58 80 49 67 / 0 0 0 0 0
LAKE ROBERTS 77 45 72 38 66 / 0 0 0 0 0
HURLEY 79 52 75 41 67 / 0 0 0 0 0
CLIFF 84 48 80 40 74 / 0 0 0 0 0
MULE CREEK 82 37 76 32 70 / 0 0 0 0 0
FAYWOOD 80 53 76 45 65 / 0 0 0 0 0
ANIMAS 86 60 85 52 76 / 0 0 0 0 0
HACHITA 86 57 86 50 75 / 0 0 0 0 0
ANTELOPE WELLS 89 59 83 51 78 / 0 0 0 0 0
CLOVERDALE 83 52 78 45 74 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NMZ110>113.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
NMZ401>417.
TX...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ055-056.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
TXZ418>424.
&&
04/04Hazardous weather outlook, May 10, 6:08 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 608 AM MDT SAT MAY 10 2014 NMZ401>417-TXZ418>424-111215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 608 AM MDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS IN THE AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM MOVING THROUGH THE REGION WILL GENERATE VERY WINDY CONDITIONS ACROSS THE AREA ON SUNDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. WINDS WILL BE STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST AND SAND WILL ALSO OCCUR ON SUNDAY WITH VISIBILITIES IN DUST PRONE AREA REDUCED TO LESS THAN A MILE. STRONG WINDS AND DRY CONDITIONS WILL RESULT IN CRITICAL RED FLAG FIRE WEATHER CONDITIONS ON SUNDAY. STRONG WINDS WILL DIMINISH SUNDAY EVENING AND EARLY MONDAY MORNING. FOR THE MONDAY THROUGH FRIDAY TIME FRAME...WILL START OUT COOL WITH WELL BELOW NORMAL TEMPERATURES FOR MONDAY AND TUESDAY. A WARM UP WILL BEGIN WEDNESDAY AND CONTINUE THROUGH THE WEEK WITH GENERALLY LIGHT WINDS AND DRY CONDITIONS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:08 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 10 hr |
| May 9, 8:08 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 17 hr |
| May 10, 12:52 PM MDT | Red Flag Warning | EPZ | El Paso, Hudspeth | 33 hr |
| May 10, 1:02 PM MDT | Wind Advisory | EPZ | El Paso, Hudspeth | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.